Create Account | Sign In: Author or Forum

 
News  |  Journals  |  Conferences  |  Opinion  |  Articles  |  Forums  |  Twitter    
 
Category: Cardiology | Internal Medicine | Nursing | Pharmacy | Journal

Back to Journal Articles

PCI Linked to Increased Platelet Reactivity

Last Updated: October 12, 2012.

 

Increase observed after percutaneous coronary intervention despite antiplatelet therapy

Share |

Comments: (0)

Tell-a-Friend

 

  Related
 
Patients with coronary artery disease who receive percutaneous coronary intervention have increased platelet reactivity after the procedure despite antiplatelet therapy, according to a study published online Oct. 5 in the Journal of Thrombosis and Haemostasis.

FRIDAY, Oct. 12 (HealthDay News) -- Patients with coronary artery disease who receive percutaneous coronary intervention (PCI) have increased platelet reactivity after the procedure despite antiplatelet therapy, according to a study published online Oct. 5 in the Journal of Thrombosis and Haemostasis.

Fabio Mangiacapra, M.D., from OLV Hospital in Aalst, Belgium, and colleagues examined the association between PCI and platelet reactivity in 65 patients with suspected or established stable coronary artery disease taking aspirin and clopidogrel. Fifteen patients underwent coronary angiography, 40 underwent PCI, and 10 underwent rotational atherectomy plus PCI.

The researchers found that platelet reactivity decreased over time in the coronary angiography group, while platelet reactivity significantly increased immediately post-procedure then decreased to baseline at 24 hours in the PCI groups. Peri-procedural variations in platelet reactivity (platelet reactivity post-procedure versus pre-procedure) decreased in the coronary angiography group but significantly increased in both PCI groups. This was associated with total inflation time, total stent length, and E-selectin.

"Despite dual antiplatelet therapy, PCI affected platelet function proportionally to procedural complexity and extent of vascular damage," Mangiacapra and colleagues conclude.

Abstract
Full Text (subscription or payment may be required)

Copyright © 2012 HealthDay. All rights reserved.


Previous: Diabetes Independently Predicts Severe Osteoarthritis Next: Drug Class Linked to Worse Outcomes After Transplant

Reader comments on this article are listed below. Review our comments policy.


Submit your opinion:

Name:

Email:

Location:

URL:

Remember my personal information

Notify me of follow-up comments?

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Useful Sites
MediLexicon
  Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us
Copyright © 2001-2014
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME | Conferences

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.